MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX071203CS
Medical Device Problem Codes Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.Stent remains in the patient; delivery system discarded by the facility.
 
Event or Problem Description
It was reported that post deployment of the vascular stent in the left sfa, the stent allegedly collapsed.It was further reported that a guide wire was ran through the middle of the stent and a balloon catheter was used to open the stent, but the balloon ruptured and the attempt was unsuccessful.Reportedly, another vascular stent was advanced to the site and was successfully deployed within the first stent.There was no reported impact or consequence to the patient.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The twisting of this kind of stent can be caused by interactions of various use-related and anatomical factors with the given stent design.Also various physical forces including individual patient factors may contribute to the twisting of a stent in this region.In this case, the lesion site was reported to be heavily calcified.On the basis of the information available and as no sample or image was returned for evaluation, a definite root cause for the reported event could not be determined.The ifu supplied with this product sufficiently describes the correct application of the device.

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5471722
Report Number9681442-2016-00063
Device Sequence Number357049
Product Code NIP
UDI-Device Identifier04049519001319
UDI-Public(01)04049519001319(17)170820(10)ANZH1927
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2017
Device Catalogue NumberEX071203CS
Device Lot NumberANZH1927
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight88